Alert archive / Virginia / Wind Advisories in 2005
Wind Advisory 2, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Oct 24, 2005, 4:51 AM EDT for Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia; Worcester County, Maryland. It took effect at Oct 24, 2005, 6:00 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2005, 4:51 AM EDT (08:51 UTC)
- In effect from
- Oct 24, 2005, 6:00 PM EDT
- Expired
- Oct 25, 2005, 2:42 PM EDT
- In force
- 21 hr
- Issued by
- NWS Wakefield, VA
Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KAKQ 240851 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 451 AM EDT MON OCT 24 2005 NCZ102-VAZ098-241700- /X.NEW.KAKQ.WI.Y.0002.051024T2200Z-051025T1200Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 451 AM EDT MON OCT 24 2005 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT TUESDAY. HURRICANE WILMA WILL BE TRACKING OFFSHORE THE SOUTHEAST UNITED STATES TONIGHT AND OFFSHORE THE NORTHEAST UNITED STATES TUESDAY. STRONG WINDS ON THE EDGE OF THE WIND FIELD OF WILMA WILL AFFECT COASTAL AREAS TONIGHT AND TUESDAY MORNING. WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT...WITH OCCASIONAL GUSTS OVER 40 MPH. WINDS WILL DIMINISH TUESDAY MORNING TO 25 TO 30 MPH...AND WILL CONTINUE THROUGH MUCH OF TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD TREES AND BRANCHES...AS WELL AS SOME POWER LINES. $$ MDZ025-VAZ099-100-241700- /X.NEW.KAKQ.WI.Y.0002.051025T0100Z-051025T1500Z/ MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 451 AM EDT MON OCT 24 2005 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT TUESDAY. WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT...WITH OCCASIONAL GUSTS OVER 40 MPH. WINDS WILL DIMINISH BY LATE TUESDAY MORNING TO 25 TO 30 MPH...AND WILL CONTINUE THROUGH MUCH OF TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD TREES AND BRANCHES...AS WELL AS SOME POWER LINES. $$ NS
6 follow-up statements
000 WWUS71 KAKQ 241636 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1236 PM EDT MON OCT 24 2005 NCZ102-VAZ098-250045- /X.CON.KAKQ.WI.Y.0002.051024T2200Z-051025T1200Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 1236 PM EDT MON OCT 24 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT TUESDAY... WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT...WITH OCCASIONAL GUSTS OVER 40 MPH. WINDS WILL DIMINISH TUESDAY MORNING TO 25 TO 30 MPH...AND WILL CONTINUE THROUGH MUCH OF TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD TREES AND BRANCHES...AS WELL AS SOME POWER LINES. $$ MDZ025-VAZ099-100-250045- /X.CON.KAKQ.WI.Y.0002.051025T0100Z-051025T1500Z/ MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 1236 PM EDT MON OCT 24 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT TUESDAY... WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT...WITH OCCASIONAL GUSTS OVER 40 MPH. WINDS WILL DIMINISH BY LATE TUESDAY MORNING TO 25 TO 30 MPH...AND WILL CONTINUE THROUGH MUCH OF TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD TREES AND BRANCHES...AS WELL AS SOME POWER LINES. $$ 44
000 WWUS71 KAKQ 242114 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 514 PM EDT MON OCT 24 2005 NCZ102-VAZ098-250515- /X.CON.KAKQ.WI.Y.0002.051024T2200Z-051025T1200Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 514 PM EDT MON OCT 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... WINDS WILL AVERAGE BETWEEN 25 TO 35 MPH TONIGHT...WITH OCCASIONAL GUSTS OVER 40 MPH. WINDS WILL DIMINISH BY TUESDAY AFTERNOON TO 25 TO 30 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD TREES AND BRANCHES...AS WELL AS SOME POWER LINES. $$ MDZ025-VAZ099-100-250515- /X.CON.KAKQ.WI.Y.0002.051025T0100Z-051025T1500Z/ MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 514 PM EDT MON OCT 24 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT TUESDAY... WINDS WILL AVERAGE BETWEEN 25 TO 35 MPH TONIGHT...WITH OCCASIONAL GUSTS OVER 40 MPH. WINDS WILL DIMINISH TUESDAY AFTERNOON TO 25 TO 30 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD TREES AND BRANCHES...AS WELL AS SOME POWER LINES. $$ 44
000 WWUS71 KAKQ 250157 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 957 PM EDT MON OCT 24 2005 MDZ025-VAZ099-100-251000- /X.CON.KAKQ.WI.Y.0002.000000T0000Z-051025T1500Z/ MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 957 PM EDT MON OCT 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... STRONG WINDS WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING AS LOW PRESSURE STRENGTHENS OFFSHORE. EAST NORTHEAST WINDS WILL RANGE FROM 35 TO 45 MPH...WITH GUSTS TO 50 MPH...BEFORE DECREASING DURING THE MIDDAY AND AFTERNOON HOURS TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD TREES AND BRANCHES...AS WELL AS SOME POWER LINES. $$ NCZ102-VAZ098-251000- /X.CON.KAKQ.WI.Y.0002.000000T0000Z-051025T1200Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 957 PM EDT MON OCT 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... STRONG WINDS WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING AS LOW PRESSURE STRENGTHENS OFFSHORE. EAST NORTHEAST WINDS WILL RANGE FROM 35 TO 45 MPH...WITH GUSTS TO 50 MPH...BEFORE SHIFTING TO NORTH NORTHWEST AND DECREASING DURING TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD TREES AND BRANCHES...AS WELL AS SOME POWER LINES. $$ 25
000 WWUS71 KAKQ 250223 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1023 PM EDT MON OCT 24 2005 MDZ022>024-251030- /X.EXB.KAKQ.WI.Y.0002.051025T0400Z-051025T1200Z/ WICOMICO-SOMERSET-INLAND WORCESTER- INCLUDING THE CITIES OF...SALISBURY...CRISFIELD...PRINCESS ANNE... SNOW HILL 1023 PM EDT MON OCT 24 2005 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY. STRONG WINDS WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING AS LOW PRESSURE STRENGTHENS OFFSHORE. EAST NORTHEAST WINDS WILL RANGE FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH...BEFORE DECREASING DURING THE MIDDAY AND AFTERNOON HOURS TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD TREES AND BRANCHES...AS WELL AS SOME POWER LINES. $$ NCZ102-VAZ098-251030- /X.CON.KAKQ.WI.Y.0002.000000T0000Z-051025T1200Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 1023 PM EDT MON OCT 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... STRONG WINDS WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING AS LOW PRESSURE STRENGTHENS OFFSHORE. EAST NORTHEAST WINDS WILL RANGE FROM 35 TO 45 MPH...WITH GUSTS TO 50 MPH...BEFORE SHIFTING TO NORTH NORTHWEST AND DECREASING DURING TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD TREES AND BRANCHES...AS WELL AS SOME POWER LINES. $$ MDZ025-VAZ099-100-251030- /X.CON.KAKQ.WI.Y.0002.000000T0000Z-051025T1500Z/ MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 1023 PM EDT MON OCT 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... STRONG WINDS WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING AS LOW PRESSURE STRENGTHENS OFFSHORE. EAST NORTHEAST WINDS WILL RANGE FROM 35 TO 45 MPH...WITH GUSTS TO 50 MPH...BEFORE DECREASING DURING THE MIDDAY AND AFTERNOON HOURS TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD TREES AND BRANCHES...AS WELL AS SOME POWER LINES. $$ 25
000 WWUS71 KAKQ 250842 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 442 AM EDT TUE OCT 25 2005 MDZ022>024-NCZ102-VAZ098-250945- /X.CAN.KAKQ.WI.Y.0002.000000T0000Z-051025T1200Z/ WICOMICO-SOMERSET-INLAND WORCESTER-OUTER BANKS CURRITUCK- VIRGINIA BEACH- INCLUDING THE CITIES OF...SALISBURY...CRISFIELD...PRINCESS ANNE... SNOW HILL...COROLLA 442 AM EDT TUE OCT 25 2005 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED OVER THE AREA...BUT WILL CONTINUE AT 20 TO 30 MPH TODAY. THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. $$ VAZ099-100-250945- /X.CAN.KAKQ.WI.Y.0002.000000T0000Z-051025T1500Z/ ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CHINCOTEAGUE...WALLOPS ISLAND...MELFA... EASTVILLE 442 AM EDT TUE OCT 25 2005 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED OVER THE AREA...BUT WILL CONTINUE AT 20 TO 30 MPH TODAY. THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. $$ MDZ025-251645- /X.EXT.KAKQ.WI.Y.0002.000000T0000Z-051025T2200Z/ MARYLAND BEACHES- INCLUDING THE CITY OF...OCEAN CITY 442 AM EDT TUE OCT 25 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. STRONG WINDS WILL CONTINUE THROUGH TODAY AS LOW PRESSURE STRENGTHENS OFFSHORE. NORTH WINDS WILL RANGE FROM 30 TO 35 MPH... WITH GUSTS TO 40 MPH...BEFORE DECREASING THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD TREES AND BRANCHES...AS WELL AS SOME POWER LINES. $$ NS
000 WWUS71 KAKQ 251842 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 242 PM EDT TUE OCT 25 2005 MDZ025-251945- /X.CAN.KAKQ.WI.Y.0002.000000T0000Z-051025T2200Z/ MARYLAND BEACHES- INCLUDING THE CITY OF...OCEAN CITY 242 PM EDT TUE OCT 25 2005 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED OVER THE AREA...BUT WILL CONTINUE AT 15 TO 25 MPH THROUGH THIS EVENING. THEREFORE...THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. $$ 22
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Oct 24, 4:03 AM EDT, 48 minutes earlier.
Area forecast discussion, Oct 24, 4:03 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 403 AM EDT MON OCT 24 2005 .SHORT TERM (TODAY THROUGH WEDNESDAY)... UPR SYSTEM TO W PRODUCING UPSLOPE RAINS ALG AND W OF MTNS NOW...AND LEE TYPE MID CLOUDINESS WL DOMINATE INLAND AREAS THRU THIS MORN. SPRKLS MAY AFFECT AREAS W OF I-95 THRU MID MORNING...THEN -RA SPREADS E THRU EARLY AFTN. -RA ASSOC WTH INCRSG ISEN LFT ASSOC WTH CSTL FRNT OFFSHORE NC...AND DVLPG SFC WV OF LOW PRES WL SPREAD -RA N INTO NE NC AND HMPTN RDS. BY LT AFTN...ALL AREAS WL SEE -RA...INCL LWR MD...BUT RAIN FROM LWR MD THRU MUCH OF INTERIOR VA WL BE QUITE LIGHT. CLOUD CVR AND DVLPG PRECIP WL RESULT IN TEMPS IN 50S MOST AREAS...SOME LWR 60S NE NC AND SE VA. TNGT...ISEN LFT INCRS ASSOC WTH APPCHG UPR ENERGY TO THE W...AND WILMA TRACKS OFFSHORE. UPR JET DYNMCS AND CSTL FRONT OFFSHORE NC SUGG STDY -RA OVR ALL AREAS...WTH HEAVIEST RAINS IN NE NC...ERN VA AND LWR MD. CATEGORICAL RAIN CHCS ALL AREAS...BUT TRIED TO DISTINGUISH INLAND VS CSTL AREAS REGARDING QPF PTNL....WTH INLAND AREAS PTNLY NOT NEARLY AS WET AS CSTL AREAS DUE TO DOWNSLOPE FLO OFF MTNS AFFECTING INLAND AREAS...AND WILMA AND CSTL FRONT PRECIPITATION PROCESSES MAINLY AFFECTING CSTL AREAS. THE OTHER ISSUE FOR TNGT IS THE WIND. WTH PTNL GALES IN ALL ATLC WTRS AND SRN BAY...DEPENDING ON HOW MUCH THE WIND FIELD OF WILMA EXPANDS TO THE NW...IMMEDIATE CSTL AREAS OF MD/VA AND OB CURRITUCK WL BE CLOSE ENOUGH TO WIND ADVSY CRITERIA THAT ONE WL BE ISSUED. NOT MUCH OF A SFC HGH TO THE N TO PRODUCE MUCH OF AN EXPANSION OF THE WIND FIELD...BUT IF WILMA TRACKS CLOSE ENOUGH...WINDS ALG THE IMMEDIATE COAST WL INCRS TWD WIND ADVSY CRITERIA. TUE...PRECIP GRDLY ENDS FROM SW TO NE...BUT PERSISTENT CLOUD CVR IN ERN AREAS...BUT SOME BRK UP OF CLOUDS OVR INLAND AREAS IN AFTN. STILL...LIMITED SUN IN ALL AREAS AND COOLING BNDRY LYR TEMPS WL RESULT IN HGHS AGN IN 50S MOST AREAS. TUE NGT AND WED...CLRG WTH LOWS UPR 30S TO LWR 40S MOST AREAS...WARMER ORF/ECG. HIGHS UPR 50S AND LWR 60S...BASED ON FCSTD BNDRY LYR TEMPS AND PTNL MXG. && .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)... VRY ANOMALOUS UPR PATN RESOLVED DIFFERENTLY IN DIFFERENT SOURCES OF GDNC. GNRLY MEAN UPR TROF OVR ERN U.S....WTH NRN STREAM PIECES OF UPR ENERGY ROTATING THRU BASE OF UPR TROF. WL HV TO KP AN EYE ON TMG OF NXT PTNL SYSTEM...PRHPS TWD NXT WEEKEND. && .AVIATION... VFR INTO THIS AFTN ALL AREAS. TRENDING TO MVFR THRU THE AFTN DUE TO CIGS AND VSBY IN -RA ALL AREAS. IFR ALL AREAS TNGT IN -RA DUE TO LOW CIGS AND VSBY...AND WIND GUSTS AT ECG/ORF/PHF/SBY WL BE OCNLY ABV 25KT. && .MARINE... WINDS INCRSG TO GALES INTO TNGT OVR ATLC WTRS AND SRN BAY...INCL CURRITUCK SOUND. STG WNDS WL PRODUCE SEAS/WAVES HIGH ENUF FOR HIGH SURF ADVSY ALG ATLC BEACHES. TIDAL DEPARTURES WL ALSO INCRS TO THE POINT OF PSBL CSTL FLOODING IN SRN BAY AND ATLC CSTL AREAS. BEST CHCS FOR CSTL FLOODING FROM OXB THRU NORTHAMPTON COUNTY VA COAST...PSBLY APPCHG MODERATE CSTL FLOODING. AREAS ALG SRN BAY AND VA BCH TO OB CURRITUCK CUD HV MINOR CSTL FLOODING. CONDS IMPROVE TUESDAY AND WEDNESDAY AS WILMA DEPARTS AND HIGH PRES GRDLY BUILDS IN. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...WIND ADVISORY FOR MDZ025 FROM 9 PM MONDAY TO 11 AM TUESDAY. ...COASTAL FLOOD WATCH FOR MDZ025 FROM 9 PM MONDAY TO 6 PM TUESDAY. ...HIGH SURF ADVISORY FOR MDZ025 FROM 9 PM MONDAY TO 6 PM TUESDAY. NC...GALE WARNING FOR NCZ102 FROM 9 PM MONDAY TO 3 PM TUESDAY. ...HIGH SURF ADVISORY FOR NCZ102 FROM 6 PM MONDAY TO 8 AM TUESDAY. ...WIND ADVISORY FOR NCZ102 FROM 6 PM MONDAY TO 8 AM TUESDAY. VA...HIGH SURF ADVISORY FOR VAZ098 FROM 6 PM MONDAY TO 8 AM TUESDAY. ...WIND ADVISORY FOR VAZ098 FROM 6 PM MONDAY TO 8 AM TUESDAY. ...COASTAL FLOOD WATCH FOR VAZ099-100 FROM 9 PM MONDAY TO 6 PM TUESDAY. ...HIGH SURF ADVISORY FOR VAZ099-100 FROM 9 PM MONDAY TO 6 PM TUESDAY. ...WIND ADVISORY FOR VAZ099-100 FROM 9 PM MONDAY TO 11 AM TUESDAY. MARINE...SMALL CRAFT ADVISORY FOR ANZ630-631 FROM 3 PM MONDAY TO 6 PM TUESDAY. ...SMALL CRAFT ADVISORY FOR ANZ632 FROM 9 AM MONDAY TO 6 PM WEDNESDAY. ...SMALL CRAFT ADVISORY FOR ANZ633 FROM NOON MONDAY TO 6 PM WEDNESDAY. ...GALE WARNING FOR ANZ650-652-654-656-658 FROM 9 PM MONDAY TO 3 PM TUESDAY. ...SMALL CRAFT ADVISORY FOR ANZ650-652-654-656 FROM 9 AM MONDAY TO 9 PM MONDAY. ...SMALL CRAFT ADVISORY FOR ANZ650 FROM 3 PM TUESDAY TO 3 AM THURSDAY. ...SMALL CRAFT ADVISORY FOR ANZ652 FROM 3 PM TUESDAY TO MIDNIGHT THURSDAY. ...SMALL CRAFT ADVISORY FOR ANZ654-656-658 FROM 3 PM TUESDAY TO 6 PM WEDNESDAY. ...SMALL CRAFT ADVISORY FOR ANZ658 UNTIL 9 PM MONDAY. && SHORT TERM...NS LONG TERM...NS AVIATION...MALOIT MARINE...MALOIT
Hazardous weather outlook, Oct 23, 6:10 AM EDT, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 610 AM EDT SUN OCT 23 2005 ANZ630>633-670-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049- 060>100-241015- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 610 AM EDT SUN OCT 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE REMNANTS OF HURRICANE WILMA WILL TRACK UP WELL OFFSHORE OF THE EAST COAST MONDAY NIGHT AND TUESDAY. LOCALLY HEAVY RAIN AND STRONG WINDS WILL BE POSSIBLE MAINLY FOR THE COASTAL AREAS MONDAY NIGHT INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ650-652-654-656-658-241015- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 610 AM EDT SUN OCT 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS FROM FENWICK ISLAND DELAWARE TO CURRITUCK BEACH LIGHT NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT THIS MORNING FOR ALL OF THE COASTAL WATERS...AND REMAIN IN EFFECT INTO THE AFTERNOON FOR THE COASTAL WATERS NORTH OF PARRAMORE ISLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE REMNANTS OF HURRICANE WILMA WILL TRACK UP WELL OFFSHORE OF THE EAST COAST MONDAY NIGHT AND TUESDAY. LOCALLY HEAVY RAIN AND STRONG WINDS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MONDAY NIGHT THROUGH WEDNESDAY...WITH SEAS PEAKING AT 10 TO 12 FT LATE MONDAY NIGHT AND EARLY ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BROWN
Nearby
Wind Advisories in Virginia, 2005Wind Advisories in North Carolina, 2005Wind Advisories in Maryland, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.